# SDR CA070202001

- Difficulty date: January 30, 2007
- Submitted: August 3, 2007
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 13,167 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 7110 · Engine Cowling System
- Part: Cowling
- Part number: 5711012091
- Condition: Damaged
- Part time: 14,281 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

(CAN) AFTER TAKEOFF THE PILOTS NOTICED THAT THE TOP FRONT COWLING WAS LIFTING OFF AT THE REAR. THEY RETURNED TO THE FIELD AND DURING THE FLARE THE COWLING DEPARTED THE AIRCRAFT, STRIKING AND DAMAGING THE PROP REQUIRING ITS DISASSEMBLY AND RT WING DAMAGING THE OB DEICE BOOT. THE POWER SECTION WAS REMOVED FOR A PROP STRIKE INSPECTION. MAINTENANCE HAD BEEN ACCOMPLISHED THE PREVIOUS EVENING WHERE THAT COWLING HAD BEEN REMOVED AND REINSTALLED. THE (4) LATCHES APPEARED SECURE TO THE AME AND THE PILOTS ON THEIR WALK AROUND. THERE IS NO VISUAL AID ON THIS COWLING DESIGN OTHER THEN THE LATCH BEING (FLUSH) TO INDICATE TO THE PILOT OR TECHNICIAN THAT THE LATCH IS SECURED. PREVIOUS EXPERIENCE HAS SHOWN THAT THE DIFFERENCE
